Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2007, 7:45 PM EDT for Martin County, Kentucky. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2007, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 14, 2007, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Martin County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:50 PM EDT | HAIL 1 | Tomahawk, KY | NICKEL TO QUARTER SIZE HAIL REPORTED BY LAW ENFORCEMNET OVER TOMAHAWK AREA. |
| Jun 14, 7:55 PM EDT | TSTM WND DMG | Tomahawk, KY | SEVERAL TREES BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 142345 SVRJKL KYC159-150030- /O.NEW.KJKL.SV.W.0069.070614T2345Z-070615T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 745 PM EDT THU JUN 14 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN NORTHEAST KENTUCKY * UNTIL 830 PM EDT * AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLS...OR 5 MILES NORTHWEST OF INEZ...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOMAHAWK AND STIDHAM BY 755 PM EDT... INEZ BY 800 PM EDT... DAVISPORT...PEVIER...DEBORD AND ANDY BY 810 PM EDT... DELONG AND BRADBURY BY 815 PM EDT... DAVELLA BY 820 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3797 8254 3790 8262 3773 8264 3768 8241 $$ WJM
3 follow-up statements
000 WWUS53 KJKL 142356 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 756 PM EDT THU JUN 14 2007 KYC159-150030- /O.CON.KJKL.SV.W.0069.000000T0000Z-070615T0030Z/ MARTIN KY- 756 PM EDT THU JUN 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR MARTIN COUNTY... AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEVIER...OR JUST WEST OF INEZ...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DAVISPORT...PEVIER...DELONG AND PREECE BY 800 PM EDT... DAVELLA AND PRINCE BY 805 PM EDT... 6 MILES WEST OF MCCLURE BY 810 PM EDT... PLEASANT AND MOREE BY 820 PM EDT. HAIL UP TO QUARTER SIZE HAIL...ONE INCH IN DIAMETER HAS BEEN REPORTED IN THE TOMAHAWK AREA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. LAT...LON 3797 8254 3790 8262 3773 8264 3768 8241 $$ RAY
000 WWUS53 KJKL 150016 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 816 PM EDT THU JUN 14 2007 KYC159-150030- /O.CON.KJKL.SV.W.0069.000000T0000Z-070615T0030Z/ MARTIN KY- 816 PM EDT THU JUN 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR MARTIN COUNTY... AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAVELLA...OR ABOUT 7 MILES SOUTHWEST OF INEZ...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PLEASANT...6 MILES WEST OF MOREE AND 9 MILES WEST OF THREEFORKS BY 825 PM EDT... LAT...LON 3797 8254 3790 8262 3773 8266 3768 8241 $$ WJM
000 WWUS53 KJKL 150027 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 827 PM EDT THU JUN 14 2007 KYC159-150036- /O.EXP.KJKL.SV.W.0069.000000T0000Z-070615T0030Z/ MARTIN KY- 827 PM EDT THU JUN 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY WILL EXPIRE AT 830 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE AREA...AND NO LONGER POSES A THREAT. ALSO...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MARTIN COUNTY. LAT...LON 3797 8254 3790 8262 3773 8266 3768 8241 $$ RAY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:25 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 14, 7:25 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 725 PM EDT THU JUN 14 2007 .SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/ THE STORM PREDICTION CENTER HAS THE ENTIRE FORECAST AREA IN A SEVERE THUNDERSTORM WATCH UNTIL 9 PM THIS EVENING. THE GOES SOUNDING IS SHOWING A LIFTED INDEX VALUE OF -2.6 OVER JACKSON THIS AFTERNOON...SO THIS IS NORMALLY NOT QUITE UNSTABLE ENOUGH TO SUPPORT SEVERE WEATHER. THE NAM FORECAST SOUNDING IS SHOWING A LIFTED INDEX OF -5.6 FOR 1800 GMT...HOWEVER IT IS PLAGUED WITH DEWPOINTS THAT ARE TWO HIGH. THE WET BULB ZERO TODAY IS ABOUT 10K FEET...SO HAIL IS CERTAINLY A PLAYER IF THE STORMS GET INITIATED. THERE IS ALSO MORE DRY AIR IN THE MID LAYERS TODAY WHICH WILL MAKE THE WIND GUSTS MORE LIKELY TODAY. THE MAIN FEATURE THAT WE ARE LOOKING AT TO INITIATE THE CONVECTION IS A SHORTWAVE/VORT MAX WHICH IS MOVING DOWN THE BACK SIDE OF THE LOW WHICH IS OUT OVER THE ATLANTIC. THE VORT MAX SHOWS UP REAL WELL ON THE WATER VAPOR IMAGERY. THE LEADING EDGE OF THIS SYSTEM EXTENDED FROM CENTRAL WEST VIRGINIA TO PORTSMOUTH OHIO AT 2:30 PM. ONLY THE EASTERN PORTION OF THIS LINE HAS ANY CONVECTION ALONG IT RIGHT NOW. IF CONVECTION DOES NOT GET GOING SOON...THEN IT IS POSSIBLE THAT THE SEVERE THUNDERSTORM WATCH EXTENDS TOO FAR TO THE WEST. WE WILL HAVE TO WAIT AND SEE HOW THINGS DEVELOP OVER THE NEXT FEW HOURS. WENT WITH THE GFS WITH AS THE MODEL OF THE DAY AS IT INITIALIZED BETTER AND HAD A BETTER HANDLE ON THE VORT MAX WHICH IS HEADING OUR WAY. THIS SYSTEM WILL STALL OUT OVER THE FORECAST AREA TONIGHT AND GRADUALLY WEAKEN THROUGH THE DAY FRIDAY. THERE WILL BE A LOW PRESSURE CENTER JUST TO THE NORTHWEST OF THE FORECAST AREA WITH A SURFACE TROUGH EXTENDING FROM ROWAN TO WAYNE COUNTIES. AS SUCH...THINGS WILL REMAIN UNSETTLED TOMORROW AND ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. ON SATURDAY...THINGS WILL CLEAR OUT AND IT WILL BE A BEAUTIFUL DAY IN THE 80S. WENT WITH A 60/40 BLEND OF THE GFS AND ETA MOS FOR THE TEMPERATURE FORECASTS WITH 60 PERCENT TO THE WARMER GFS. .LONG TERM.../SUNDAY THROUGH THURSDAY/ AT THE BEGINNING OF THE PERIOD MODELS ARE IN GOOD AGREEMENT WITH MID AND UPPER RIDGING BUILDING ACROSS THE OHIO VALLEY. THIS WILL RESULT IN DRY WEATHER AND HIGHER TEMPERATURES. THE MEX MOS TEMPERATURES LOOK GOOD WITH HIGHS AROUND 90. THE TUESDAY THROUGH THURSDAY PERIOD BECOMES A FORECAST CHALLENGE AS THE 06Z GFS IS COMPLETELY OUT OF PHASE WITH THE 00Z RUN OF THE ECMWF. THE 12Z GFS RUN IS NOT QUITE AS PROGRESSIVE BUT STILL FASTER THAN THE ECMWF. BY THE MIDDLE OF NEXT WEEK THE 06Z GFS AND 00Z ECMWF WERE 180 DEGREES OUT OF PHASE WITH THEIR 500 MB PATTERNS. THE ECMWF CONTINUES WITH RIDGING IN THE EASTERN UNITED STATES AND A TROF IN THE WEST...WHILE THE GFS SHOWS A TROF IN THE EAST AND A RIDGE IN THE WEST. HAVE LEANED CLOSER TO THE ECMWF...AND THE HPC SOLUTION WHICH HOLD BACK THE ADVANCE OF THE UPPER TROF AND SURFACE COLD FRONT INTO THE OHIO VALLEY. HPC NOTES THAT TELECONNECTIONS SUPPORT SOMETHING CLOSER TO THE ECMWF SOLUTION. AS A RESULT WILL GO WITH HIGHER AFTERNOON TEMPERATURE FORECASTS FOR THE SECOND HALF OF NEXT WEEK WHEN COMPARED TO THE MEX MOS. THE LOWS LOOK OK FOR THE MOST PART. CONFIDENCE IS LOW IN PRECIPITATION FORECAST FOR TUESDAY THROUGH THURSDAY. THERE IS A POSSIBILITY THAT OUTFLOW BOUNDARIES FROM CONVECTION WELL TO OUR WEST COULD RESULT IN SOME CONVECTION WELL EAST OF THE FRONTAL ZONE NEXT WEEK. WITH THIS IDEA AND HPC ALSO GOING THIS ROUTE WILL GO WITH CHANCE OF THUNDERSTORMS...MAINLY AFTERNOON AND EVENING FOR THE TUESDAY THROUGH THURSDAY PERIOD. HOWEVER...WOULD NOT BE SURPRISED IF MOST OF THE AREA STAYS DRY THROUGH THURSDAY. && .AVIATION.../00Z TO 24Z/...UPDATED FEW TSRA STILLL POPPING UP ALONG A BOUNDARY THAT HAS CROSSED THE OHIO RVR AND IS PROGRESSING SOUTH. FAIRLY GOOD CELL HAS BUILT JUST NORTH OF JKL AND IS SLOWLY MOVING SOUTH. POSSIBLE IT WILL HOLD TOGETHER LONG ENUF TO BRING A BRIEF TSRA TO THE JKL AIRPORT. NOTHING THREATENING LOZ/SME BUT THERE ARE SOME CB SOUTH OF THESE AIRPORTS. WILL KEEP VCTS IN JKL TAF UNTIL 2Z AND CB FOR LOZ/SME. EXPECT ANOTHER ROUND OF MVFR FOG IN THE MORNING PRE-DAWN HOURS AND ANOTHER ROUND OF ISOLATED SHRA/TSRA ON FRI. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ LONG TERM....SBH AVIATION...DUSTY
Hazardous weather outlook, Jun 14, 4:19 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 419 AM EDT THU JUN 14 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 419 AM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THERE IS A POTENTIAL FOR SOME STORMS TO PROVIDE SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY...GENERALLY SOUTH OF THE HAL ROGERS PARKWAY. THUNDERSTORMS WILL BE POSSIBLE FROM EARLY TUESDAY MORNING INTO WEDNESDAY AS A DEVELOPING STORM SYSTEM MOVES INTO THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. RAY
In the hours before
Special weather statement, Jun 14, 3:05 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 305 PM EDT THU JUN 14 2007 KYZ085-087-142000- WHITLEY-BELL- 305 PM EDT THU JUN 14 2007 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN WHITLEY AND SOUTHWESTERN BELL COUNTIES THROUGH 400 PM EDT THURSDAY AFTERNOON... AT 305 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR DAVISBURG...MOVING SOUTHWEST AT 15 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. DUSTY
Special weather statement, Jun 14, 7:10 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 710 PM EDT THU JUN 14 2007 KYZ106-142345- MORGAN- 710 PM EDT THU JUN 14 2007 ...A STRONG THUNDERSTORM TO AFFECT CENTRAL MORGAN COUNTY THROUGH 745 PM EDT THURSDAY EVENING... AT 709 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST NORTHWEST OF WEST LIBERTY...OR NEAR YOCUM...MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR TWENTYSIX AROUND 720 PM EDT...WOODSBEND AROUND 725 PM EDT...HENRY AROUND 730 PM EDT...NEW CUMMER AROUND 735 PM EDT...GREEAR AROUND 740 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. RAY
Special weather statement, Jun 14, 7:44 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 744 PM EDT THU JUN 14 2007 KYZ108-150015- WOLFE- 744 PM EDT THU JUN 14 2007 ...A STRONG THUNDERSTORM TO AFFECT EASTERN WOLFE COUNTY THROUGH 815 PM EDT THURSDAY EVENING... AT 743 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAZEL GREEN... MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR HAZEL GREEN AROUND 750 PM EDT...TRENT AROUND 800 PM EDT...GILMORE AROUND 805 PM EDT...LEXIE AROUND 810 PM EDT...MALAGA AROUND 815 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. RAY
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.